MAUDE Adverse Event Report: BECKMAN COULTER DXI 9000; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

BECKMAN COULTER DXI 9000; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Lot Number C11137
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: full patient identifier is (b)(6).A2, a3, a4 and a5: the customer did not provide patient demographics such as age, date of birth, sex, weight, ethnicity or race.H3 and h6: the access tsh reagent was not returned for evaluation.No hardware errors, flags or other assay issues were reported in conjunction with this event.A beckman coulter was dispatched to the customer site to evaluate the system.While onsite, fse noted there were too many samples going into the instrument and this patient sample was not prioritized.An investigation is ongoing at this time and no conclusions can be made regarding cause of the event.
 
Event or Problem Description
On (b)(6) 2024, the customer reported a delay in treatment due to a delay in obtaining a tsh (access tsh, part number: c28643 and lot number not provided) from the customer's dxi (dxi 9000, part number: c11137 and serial number (sn): (b)(6) for one neonatal patient.The customer reported running the patient sample on two of the customer's dxi 9000 instruments (alternate dxi 9000 instrument serial number: (b)(6) and obtaining results from the alternate instrument but not from dxi sn: (b)(6).Customer stated dxi 9000 sn: (b)(6) had displayed a "swt" error for the tsh result.There was no further report of change to patient treatment and no report of injury in connection with this incident.A beckman coulter field service engineer (fse) was onsite at the time of the incident.Fse stated that there were too many samples going onto the dxi 9000 and this sample was not prioritized.An investigation is ongoing at this time.
 
Additional Manufacturer Narrative
An investigation into the potential cause of the issue is ongoing at this time.
 
Additional Manufacturer Narrative
A1: full patient identifier is (b)(6).A2, a3, a4 and a5: the customer did not provide patient demographics such as age, date of birth, sex, weight, ethnicity or race.H3 and h6: a beckman coulter field service engineer (fse) was dispatched.Fse collected information and data which was reviewed by internal instrument team.It was determined that the cause of the event was related to an instrument throughput issue.The instrument does not send an instrument availability status to the laboratory automation system (las) when the sample wheel of the dxi 9000 is getting full and throughput may be affected.It was discussed with the customer the possibility to install an additional instrument to mitigate the throughput constraints.The customer was informed of the investigation.In conclusion, the incident is due to a software limitation around instrument throughput.
 
Additional Manufacturer Narrative
Added fda tracking number related to (b)(4).

Brand Name
DXI 9000
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821-8000
7149613625
MDR Report Key18945253
Report Number2122870-2024-00013
Device Sequence Number12802222
Product Code JJE
UDI-Device Identifier15099590732103
UDI-Public(01)15099590732103(11)230316
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K221225
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot NumberC11137
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date04/19/2024
05/07/2024
05/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2050012-05/15/2024-006C
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown